Alert archive / New Hampshire / Special Weather Statements in 2021

Special Weather Statement, NWS Gray, ME

July 20, 2021Rockingham County, New Hampshire

NWS Gray, ME issued this special weather statement at Jul 20, 2021, 11:42 PM EDT for Rockingham County, New Hampshire. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 11:42 PM EDT (03:42 UTC)
Expired
Jul 21, 2021, 12:30 AM EDT
In force
48 min
Issued by
NWS Gray, ME

County Rockingham County, NH

The radar

The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 3.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

629 
WWUS81 KGYX 210342
SPSGYX

Special Weather Statement
National Weather Service Gray ME
1142 PM EDT Tue Jul 20 2021

NHZ012>015-210430-
Western And Central Hillsborough-Coastal Rockingham-Interior
Rockingham-Eastern Hillsborough-
1142 PM EDT Tue Jul 20 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCKINGHAM AND
SOUTHEASTERN HILLSBOROUGH COUNTIES...

At 1141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Derry to near Pepperell. Movement
was east at 50 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Nashua, Derry, Hampton, Salem, Merrimack, Litchfield, Hollis, Hudson,
Pelham, Seabrook, Londonderry, Hampstead, Atkinson, Kingston,
Chester, Danville, East Kingston, Hampton Falls, Kensington and
Windham.

This includes the following highways...
 Interstate 93 between mile markers 0 and 16.
 Interstate 95 in New Hampshire between mile markers 0 and 3.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4271 7157 4293 7138 4293 7077 4284 7081
      4287 7082 4286 7085 4289 7092 4286 7103
      4281 7107 4282 7113 4281 7116 4279 7119
      4274 7118 4274 7125 4270 7129
TIME...MOT...LOC 0341Z 270DEG 44KT 4292 7136 4267 7156 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:47 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 20, 10:47 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1047 PM EDT Tue Jul 20 2021

.SYNOPSIS...
Showers and thunderstorms will sweep across the area late this
evening and tonight before weakening in the morning. Low
pressure will hang around and cross the area Wednesday bringing
another round of showers and storms with the potential for a
few strong storms in the afternoon. Drier weather is expected
Thursday into the Saturday outside the chance for afternoon
showers Friday with temperatures generally in the 70s. Another
system approaches Sunday for renewed chances of precipitation as
the unsettled July pattern continues.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
1035 PM...Line of convection moving thru pretty closely to as
advertised. On bow has crossed central NH with wind damage
reports and a few reports of hail. This should make its way into
interior western ME and across srn NH into Hillsborough, before
it weakens. I think by midnight or so, we should see the end of
the severe threat, although some TSRA will be moving thru the
ME coast and into central thru about 2 AM. Also, getting reports
of very patchy pockets of dense fog near the ME coast, although
ASOS/AWOS sites are running mostly 2+SM.

Previously...Prefrontal storms have initiated off the White
Mtns and moved into parts of Wrn ME. These will tend to weaken
with Ewd movement and loss of daytime heating.

More focus will be on the potential squall line in progress over
Ontario and set to move across Upstate NY. CAM guidance is quite
bullish on this reaching the area this evening. Dewpoints will
remain quite high and decent lapse rates aloft thanks the upper
low will keep some modest CAPE around even after dark. In
addition model forecasts of 0-3 km shear around 30 to 35 kt will
support mesocyclone development on the Nrn end of this squall
line and continue a perhaps more isolated severe threat even
after conditions become less favorable. It did my best to show a
cohesive line of storms moving thru the Wrn half of the forecast
area carrying a threat for gusty winds. There will also be a
rainfall threat for SWrn NH...which is discussed below.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Still looking at the threat of thunderstorms in the afternoon as
the main trof drops Swd across the forecast area. Given the
lower heights overhead we should be able to compensate for the
lack of significant daytime heating. Modest CAPE and slightly
stronger wind profiles than today will lead to at least a
marginal threat for severe weather for much of the Srn half of
the area. Gusty winds will be the main threat and I have
included that wording where storms are most likely. This will
get more refined as storms evolve this evening and overnight.

Storms will clear the area by evening...but clearing skies may
lead to some radiation fog.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
An occasionally unsettled weather pattern will continue. With the
mean 500 mb ridge remaining west New England remains under the
influence of a mostly cyclonic flow aloft.  This will allow for weak
disturbances to come through which would allow for shower and
thunderstorm activity at times especially if they time during
diurnally favored periods.

In the dailies, on Thursday low pressure departs to the Canadian
Maritimes early in the day. A few left over showers over
eastern and mountain areas, otherwise it should be a dry day.
On Friday another disturbance moves across the region in the
cyclonic flow. This should result in scattered shower and
thunderstorms mainly over northern areas. Saturday will be the
driest of the weekend days with only an isolated shower threat
over the mountains. Sunday will start out dry with clouds on the
increase as low pressure moved from the Eastern Great Lakes
area to Southern New England. The GFS and ECMWF have a broad
area of showers crossing the region and Sunday Night. On Monday
both models have a few scattered showers left over but the bulk
of the shower activity will have moved east of the region. Early
indications for next Tuesday are for dry conditions.

South of the mountains, daily high temperatures will be mainly in
the 70s through the weekend before warming into the low to mid 80s
Monday and Tuesday. Expect temperatures to be a few degrees
cooler over the mountains.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
Short Term...Smoke will continue to reduce VIS thru this evening
or until RA/TSRA can clear thinand the 12z ECMWF has a
concentrated area of very heavy rainfall moving just south of
the area with some showers to the north. There could be some
convective feedback showing up in the model but will need to
keep an eye on trends moving forward.gs out. There may be fog/stratus
that tries to work into RKD late tonight...but confidence is
lowering given how far offshore the fog bank is currently.
Otherwise the main aviation concern tonight will be squall line
tracking into the area from the W. TEMPO TSRA at most TAF sites
for the best window based on latest forecasts. Wed more
SHRA/TSRA expected mainly Srn NH and coastal Wrn ME. MVFR or
lower possible in any convectioand the 12z ECMWF has a
concentrated area of very heavy rainfall moving just south of
the area with some showers to the north. There could be some
convective feedback showing up in the model but will need to
keep an eye on trends moving forward.n.Overall MVFR conditions outside of shower activity where
areas of IFR are possible.  Best chance of widespread
shower activity will be on Sunday.

Long Term...Overall MVFR conditions outside of shower activity where
areas of IFR are possible. Best chance of widespread shower
activity will be on Sunday.

&&

.MARINE...
Short Term...Winds and seas expected to remain below SCA
thresholds. Some fog may develop around Penobscot Bay late
tonight.

Long Term...Wind and waves expected to remain below SCA levels.

&&

.HYDROLOGY...
There is a threat of thunderstorms late this evening across
parts of SWrn NH and perhaps again Wed. Any rainfall may be
problematic given the amount of recent wet weather and saturated
ground in that area. If storms train over the same areas and/or
feature extreme rainfall rates additional flooding is possible.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Cempa/Legro
SHORT TERM...Legro
LONG TERM...Lulofs
AVIATION...Legro/Lulofs
MARINE...Legro/Lulofs
Hazardous weather outlook, Jul 20, 3:18 PM EDT, 8 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
318 PM EDT Tue Jul 20 2021

MEZ012>014-018>028-033-NHZ006-008>015-211930-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
318 PM EDT Tue Jul 20 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Scattered late afternoon showers and thunderstorms will give way to
more numerous showers and thunderstorms later this evening and
overnight. Some of these could result in heavy downpours. Areas that
have saturated grounds from recent rain may see localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and storms are expected to develop again across the region
on Wednesday with the potential for some storms to become strong to
severe with damaging winds being the greatest threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-NHZ001>005-007-211930-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Sullivan-
318 PM EDT Tue Jul 20 2021

This Hazardous Weather Outlook is for west central Maine, western
Maine, central New Hampshire and northern New Hampshire.

.DAY ONE...This afternoon and tonight.

Scattered late afternoon showers and thunderstorms will give way to
more numerous showers and thunderstorms later this evening and
overnight. Some of these could result in heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-211930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
318 PM EDT Tue Jul 20 2021
Hazardous weather is not expected at this time.
This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 20, 11:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1120 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     MEREDITH                43.66N 71.50W
07/20/2021                   BELKNAP            NH   PUBLIC

            LARGE TREE LIMBS TO 12 INCHES IN DIAMETER
            DOWN ACROSS TOWN OF MEREDITH.

&&
Local storm report, Jul 20, 11:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1121 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     GILFORD                 43.54N 71.41W
07/20/2021                   BELKNAP            NH   PUBLIC

            TREES DOWN ALL ACROSS THE TOWN OF GILFORD.

&&
Local storm report, Jul 20, 11:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1125 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     1 NE NEW HAMPTON        43.61N 71.65W
07/20/2021                   BELKNAP            NH   PUBLIC

            TREES DOWN ALL ACROSS TOWN. UNCONFIRMED
            POWER OUTAGES VIA SOCIAL MEDIA. TIME
            ESTIMATED BY RADAR.

&&
Local storm report, Jul 20, 11:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1128 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 NE ANTRIM             43.05N 71.93W
07/20/2021                   HILLSBOROUGH       NH   PUBLIC

            TWO TREES DOWN ON US HWY 202 PARTIALLY
            BLOCKING TRAFFIC BETWEEN HILLSBOROUGH AND
            ANTRIM, NH.

&&
Special weather statement, Jul 20, 11:32 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Gray ME
1132 PM EDT Tue Jul 20 2021

MEZ018-023-024-NHZ008>010-013-210415-
Interior York-Coastal York-Coastal
Cumberland-Merrimack-Belknap-Strafford-Interior Rockingham-
1132 PM EDT Tue Jul 20 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL YORK...SOUTH
CENTRAL CUMBERLAND...NORTHWESTERN ROCKINGHAM...CENTRAL STRAFFORD...
SOUTHEASTERN BELKNAP AND SOUTHEASTERN MERRIMACK COUNTIES...

At 1132 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Sanford to near
Farmington to near Concord. Movement was east at 35 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Rochester, Biddeford, Alfred, Sanford, Northwood, Dover, Saco,
Somersworth, Kennebunk, Cape Elizabeth, Barrington, Buxton, Berwick,
Farmington, Lebanon, Barnstead, Epsom, Hollis, Kennebunkport and
South Berwick.

This includes the following highways...
 Interstate 93 between mile markers 33 and 34.
 Interstate 95 between mile markers 16 and 40.

This also includes...
  Wells Beach, Fortunes Rock Beach, Higgins Beach, Crescent Beach
State Park, and Scarborough Beach State Park.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4312 7159 4335 7119 4356 7090 4360 7007
      4357 7010 4358 7016 4354 7016 4351 7020
      4349 7033 4343 7029 4340 7035 4337 7037
      4334 7041 4323 7076
TIME...MOT...LOC 0332Z 270DEG 30KT 4351 7088 4335 7111 4316 7150
Special weather statement, Jul 20, 11:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
1142 PM EDT Tue Jul 20 2021

NHZ012>015-210430-
Western And Central Hillsborough-Coastal Rockingham-Interior
Rockingham-Eastern Hillsborough-
1142 PM EDT Tue Jul 20 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCKINGHAM AND
SOUTHEASTERN HILLSBOROUGH COUNTIES...

At 1141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Derry to near Pepperell. Movement
was east at 50 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Nashua, Derry, Hampton, Salem, Merrimack, Litchfield, Hollis, Hudson,
Pelham, Seabrook, Londonderry, Hampstead, Atkinson, Kingston,
Chester, Danville, East Kingston, Hampton Falls, Kensington and
Windham.

This includes the following highways...
 Interstate 93 between mile markers 0 and 16.
 Interstate 95 in New Hampshire between mile markers 0 and 3.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4271 7157 4293 7138 4293 7077 4284 7081
      4287 7082 4286 7085 4289 7092 4286 7103
      4281 7107 4282 7113 4281 7116 4279 7119
      4274 7118 4274 7125 4270 7129
TIME...MOT...LOC 0341Z 270DEG 44KT 4292 7136 4267 7156

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:08 PM EDTSevere Thunderstorm WarningGYXYork28 min
Jul 20, 11:32 PM EDTSpecial Weather StatementGYXYork43 min
Jul 21, 12:12 AM EDTSpecial Weather StatementGYXYork48 min
Jul 21, 12:13 AM EDTSevere Thunderstorm WarningGYXYork30 min
Jul 21, 12:16 AM EDTSpecial Marine WarningGYX59 min
Jul 21, 3:29 PM EDTSpecial Weather StatementGYXKennebec61 min
Jul 21, 3:57 PM EDTSevere Thunderstorm WarningGYXKennebec, Lincoln, Somerset, Waldo28 min
Jul 21, 4:18 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Kennebec42 min
Jul 21, 5:01 PM EDTSpecial Weather StatementGYXLincoln29 min
Jul 21, 5:17 PM EDTSpecial Weather StatementGYXKennebec28 min
Jul 21, 5:26 PM EDTSevere Thunderstorm WarningGYXKnox, Lincoln, Waldo42 min
Jul 21, 5:47 PM EDTSpecial Weather StatementGYXKennebec28 min
Jul 21, 6:07 PM EDTSpecial Weather StatementGYXWaldo38 min
Jul 21, 6:12 PM EDTSpecial Marine WarningGYX63 min
Jul 21, 6:49 PM EDTSpecial Weather StatementGYXWaldo41 min
Jul 20, 8:55 PM EDTSpecial Weather StatementGYXGrafton50 min
Jul 20, 8:58 PM EDTSevere Thunderstorm WarningGYXGrafton47 min
Jul 20, 9:15 PM EDTSpecial Weather StatementGYXSullivan30 min
Jul 20, 9:24 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan29 min
Jul 20, 9:35 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Sullivan40 min
Jul 20, 9:47 PM EDTSpecial Weather StatementGYXSullivan43 min
Jul 20, 10:10 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton50 min
Jul 20, 10:14 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough, Merrimack, Sullivan46 min
Jul 20, 10:15 PM EDTSpecial Weather StatementGYXRockingham45 min
Jul 20, 10:33 PM EDTSpecial Weather StatementGYXCheshire42 min
Jul 20, 10:36 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough39 min
Jul 20, 10:38 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Strafford41 min
Jul 20, 10:57 PM EDTSevere Thunderstorm WarningGYXBelknap, Cheshire, Hillsborough, Merrimack48 min
Jul 20, 11:10 PM EDTSpecial Weather StatementGYXRockingham35 min
Jul 20, 11:28 PM EDTSevere Thunderstorm WarningGYXHillsborough, Merrimack, Rockingham47 min
Jul 20, 11:55 PM EDTSevere Thunderstorm WarningGYXRockingham25 min
Jul 21, 12:06 AM EDTSpecial Weather StatementGYXRockingham24 min

Nearby

Special Weather Statements in New Hampshire, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.